Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 73, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 21, 2016, 2:59 PM EDT for 4 counties in Kentucky. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2016, 2:59 PM EDT (18:59 UTC)
- Expired
- Jun 21, 2016, 3:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Floyd County, KY, Johnson County, KY, Martin County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 49 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 2:01 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1059 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 921 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 0.9
The text
As transmitted.
173
WUUS53 KJKL 211859
SVRJKL
KYC071-115-159-195-211945-
/O.NEW.KJKL.SV.W.0073.160621T1859Z-160621T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
259 PM EDT TUE JUN 21 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MARTIN COUNTY IN NORTHEASTERN KENTUCKY...
SOUTHERN JOHNSON COUNTY IN NORTHEASTERN KENTUCKY...
NORTHWESTERN PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHEASTERN FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 345 PM EDT
* AT 258 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BARNETTS
CREEK...OR NEAR PAINTSVILLE...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...PRESTONSBURG...MEALLY...WEST VAN LEAR...HAGERHILL...
STAFFORDSVILLE...CORN FORK HOLLOW...PRINCE...DAVELLA...ALVIN...
DOBSON...NILES...BAYS BRANCH...MCCOMBS...OIL SPRINGS...LANCER...
AUXIER...DICKS CREEK...BALLOT AND BOBBS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 3 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
KENTUCKY HIGHWAY 3 IN JOHNSON COUNTY KENTUCKY HIGHWAY 3 IN MARTIN
COUNTY BETWEEN MILE MARKERS 1 AND 5.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 17 AND 21.
U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3757 8262 3777 8295 3779 8295 3782 8299
3788 8295 3778 8245
TIME...MOT...LOC 1858Z 293DEG 25KT 3781 8290
HAIL...1.00IN
WIND...60MPH
$$
RAY3 follow-up statements
217
WWUS53 KJKL 211907
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
307 PM EDT TUE JUN 21 2016
KYC071-115-159-195-211945-
/O.CON.KJKL.SV.W.0073.000000T0000Z-160621T1945Z/
MARTIN KY-JOHNSON KY-PIKE KY-FLOYD KY-
307 PM EDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHWESTERN MARTIN...SOUTHERN JOHNSON...NORTHWESTERN PIKE AND
NORTHEASTERN FLOYD COUNTIES...
AT 306 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER COLLISTA...OR
OVER PAINTSVILLE...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...PRESTONSBURG...MEALLY...WEST VAN LEAR...HAGERHILL...
SWAMP BRANCH...STAFFORDSVILLE...CORN FORK HOLLOW...PRINCE...
DAVELLA...ALVIN...DOBSON...BAYS BRANCH...MCCOMBS...LANCER...AUXIER...
DICKS CREEK...TUTOR KEY...BOBBS AND NERO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 3 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
KENTUCKY HIGHWAY 3 IN JOHNSON COUNTY KENTUCKY HIGHWAY 3 IN MARTIN
COUNTY BETWEEN MILE MARKERS 1 AND 5.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 17 AND 21.
U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3776 8294 3778 8293 3782 8292 3787 8289
3778 8245 3757 8262
TIME...MOT...LOC 1906Z 293DEG 25KT 3779 8283
HAIL...1.00IN
WIND...60MPH
$$
GEOGERIAN206
WWUS53 KJKL 211928
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
328 PM EDT TUE JUN 21 2016
KYC071-115-159-195-211945-
/O.CON.KJKL.SV.W.0073.000000T0000Z-160621T1945Z/
MARTIN KY-JOHNSON KY-PIKE KY-FLOYD KY-
328 PM EDT TUE JUN 21 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHWESTERN MARTIN...SOUTHEASTERN JOHNSON...NORTHWESTERN PIKE
AND NORTHEASTERN FLOYD COUNTIES...
AT 327 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DICKS CREEK...
OR NEAR PRESTONSBURG...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...PRESTONSBURG...MEALLY...WEST VAN LEAR...HAGERHILL...
CORN FORK HOLLOW...PRINCE...DAVELLA...ALVIN...BAYS BRANCH...
MCCOMBS...LANCER...AUXIER...DICKS CREEK...BOBBS...NERO...VAN LEAR...
WOODLAND ESTATES...ENDICOTT AND OAKLAWN ESTATES.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
KENTUCKY HIGHWAY 3 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
KENTUCKY HIGHWAY 3 IN JOHNSON COUNTY KENTUCKY HIGHWAY 3 IN MARTIN
COUNTY BETWEEN MILE MARKERS 1 AND 5.
U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 17 AND 21.
U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3769 8283 3775 8281 3779 8280 3784 8276
3778 8245 3757 8262
TIME...MOT...LOC 1927Z 293DEG 25KT 3773 8265
HAIL...1.00IN
WIND...60MPH
$$
GEOGERIAN584
WWUS53 KJKL 211943
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
343 PM EDT TUE JUN 21 2016
KYC071-115-159-195-211952-
/O.EXP.KJKL.SV.W.0073.000000T0000Z-160621T1945Z/
MARTIN KY-JOHNSON KY-PIKE KY-FLOYD KY-
343 PM EDT TUE JUN 21 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARTIN...
SOUTHEASTERN JOHNSON...NORTHWESTERN PIKE AND NORTHEASTERN FLOYD
COUNTIES WILL EXPIRE AT 345 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTHEASTERN AND SOUTHEASTERN KENTUCKY.
LAT...LON 3769 8283 3775 8281 3779 8280 3784 8276
3778 8245 3757 8262
TIME...MOT...LOC 1938Z 293DEG 25KT 3773 8265
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:12 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 21, 2:12 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Jackson KY 212 PM EDT TUE JUN 21 2016 .UPDATE... Issued at 212 PM EDT TUE JUN 21 2016 Current surface analysis as of 18z shows strong convection finally developed to the north and west and tracking southeast into eastern Kentucky. Surface heating and a decent gradient tracking southeast has finally created a concern for severe storms. Thus, a Severe Thunderstorm Watch has been issued with some strong storms already moved into the area. The watch will mainly include the north and eastern portion of the area as this region has the best support and instability. Have updated pops and issued the watch with this update and a new ZFP has been sent out. UPDATE Issued at 1024 AM EDT TUE JUN 21 2016 Updated the forecast this morning to lower morning pops as most of the showers have dissipated and moved southeast into VA and TN. While a few other pop ups are indicated into late morning, the bulk of the redevelopment should hold off till this afternoon. Current runs of the HRRR hint at convection not being as rigorous this afternoon as previously advertised and upstream morning sounding indicates a bit of dry air in place. This may hinder afternoon convection or at least lessen the chance of organized convection. Will provide another update into the afternoon as this scenario unfolds. A new ZFP has been issued to account for the lessened pops. UPDATE Issued at 657 AM EDT TUE JUN 21 2016 Cold front should now be located across the far northern portion of the state. Moisture ahead of this system is already starting to interact with daytime heating and enhanced lift, as a few small showers start popping up across the northeast CWA. However, this coverage is actually less (more isolated in nature) compared to the original 4am forecast package. Main update was to go back and cut back pops to only isolated to sct over the next few hours, before we get enough heating to really start spawning convection across the CWA. Also, went ahead and freshened up the near term forecasts for temps, dew points, and winds to make sure they were well on track with current conditions. Changes have been published and sent to NDFD/web, though changes were not enough to warrant a new forecast package. && .SHORT TERM...(Today through Wednesday) Issued at 425 AM EDT TUE JUN 21 2016 A cold front is currently pushing southward into southern Indiana and southern Ohio. An area of convection was located just ahead of this frontal boundary during the evening and first part of the overnight, but continues to lose strength as it moves southward into northern KY. This should end up causing little impacts, other than maybe a small sprinkle. Meanwhile, the cold front will continue to track southward into the CWA through the morning hours. As we gain daytime heating, expect showers to begin developing along and just ahead of the frontal boundary. These showers will be fed with increasing instability, even in the morning hours, so thunderstorms will be soon to follow. By afternoon, the cold front will be centered between I-64 and the Mountain Parkway in eastern KY. Most convection (at least strongest convection) will continue south of this line, with CAPE values peaking near or over 3k j/kg, DCAPE near 1k j/kg, and impressive LIs in the -6 to -8 range. SPC continues to highlight us in the slight risk area, with model soundings continuing to support the potential for high winds mixing down to the surface, along with decent large hail growth potential. Winds will be maximized aloft by a upper level jet streak which will push south into the region during the afternoon as well, also helping to increase the shear and sustainability of these storms. In addition to the severe potential, still looking at decent PWATs generally around 1.75 inches in the afternoon (some locations higher). This is reduced slightly from previous NAM12 run 24 hours ago, but still supports that any storms that do develop could produce some heavy to torrential rainfalls. The excessive rainfall discussion issued for today also notes that westerly winds could enhance rainfall in the upslope regions in the far southeast portion of the state. The frontal zone will remain nearly stationary into this evening and overnight, continuing to weaken, before slowly shifting back northward as a warm front during the day Wednesday. A small area of high pressure will move in from the south during the overnight. Despite the present boundary, though weak, diurnal instability will play the largest roll in numerous areas of convection today. As we lose our heating during the evening and into the overnight, coverage will become more sct in nature, and cooler temperatures near the surface overnight will put a near surface inversion in place. Instability will still be present however, though not as robust as this afternoon. As such, sct convection cannot be ruled out across portions of eastern KY throughout the overnight as well. As we head into Wednesday, new concerns for strong to severe storms arise. The warm front will quickly shift northward out of the state in the morning, as a center of surface low pressure moves eastward from the central plains and into northern IL by 21z. It should then continue to quickly shift eastward toward Indiana through 0z Thursday. Deep SW flow will take hold across the region throughout the day Wednesday, with strong WAA and moisture advection flowing in off of the Gulf Of Mexico. The increase in instability with this regime in place, in addition to the exiting weak warm frontal boundary, will be enough to spark more showers and thunderstorms across much of KY. However, exact coverage and placement of theses storms is still a bit in low confidence at this time, so tried to keep with only chance mentioning. With the near surface southerly flow in place, directional wind shear will be more at play for this day's convection, in addition to CAPE values increasing back into the 2500 to 3000 j/kg range with LI's bottoming out between -7 and - 8 by 21Z. As a result, SPC has highlighted the northern half of our CWA as a slight risk area once more for severe storm potential into the afternoon and evening, generally closest to the exiting boundary. .LONG TERM...(Wednesday night through Monday) Issued at 430 AM EDT TUE JUN 21 2016 The models are in fairly good agreement aloft through the first part of the extended forecast before breaking down late in the period. They all depict the core of the strong ridge over the Deep South holding in place while the southern edge of the jet stream flows through the Great Lakes and Ohio Valley. Embedded within this flow will be a couple of key shortwaves that pass by just to the north of eastern Kentucky through Friday morning. Following this, the southern ridge extends its influence north over the region on Saturday, though another trough rides east along the international border with the GFS significantly slower than the stronger, but also more progressive, ECMWF. Ahead of this feature's push toward the Great Lakes, energy will scoot along the northern extent of the ridge to affect Kentucky on Sunday and again Monday, with some significant height falls depicted for the area that night. The model agreement early on lends support for a general blend, but the differences late would argue for greater uncertainty across the nation, while locally the patterns remain similar enough to warrant at least average confidence in the consensus solution. Sensible weather will feature the probable remains of an MCS slipping off to the northeast on Wednesday night ahead of a developing SFC low moving into the into the Midwest. This quick moving low will them head into the Mid Atlantic states with its trailing cold front laying out through Kentucky during peak heating Thursday. Depending on the remnants of the nocturnal activity we will see the potential for strong to severe storm development along this boundary. This concern will continue to be highlighted in the HWO. The front should then push south of the CWA for the end of the week and into the start of the weekend, though probably stay close enough that we can not promise dry weather for at least southwest parts of the forecast area. The precipitation chances then increase through the rest of the forecast as heat and humidity build back in for the latter part of the weekend and into Monday in conjunction with the front coming back north. As for the CR Init: have adjusted MinT grids most nights anticipating some small to moderate ridge and valley splits. Also tweaked PoPs later on in the forecast to effect more of a diurnal pattern. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) ISSUED AT 202 PM EDT TUE JUN 21 2016 Main impacts to aviation across eastern Kentucky will be this evening into early tonight as showers and thunderstorms will be moving southeast through the area mainly impacting SYM, JKL, LOZ and SJS with IFR and below impacts. Expect a break in the activity by 00z as the warm front lifts northeast. This will however, also allow additional fog development as some areas clear out from 00z to 08z. By 12z, another round of showers and thunderstorms will be diving southeast through the area ahead of a cold front. This will provide another round of IFR and below conditions by the end of the TAF period. && .JKL Watches/Warnings/Advisories... None. && UPDATE...SHALLENBERGER SHORT TERM...JMW LONG TERM...GREIF AVIATION...SHALLENBERGER
Hazardous weather outlook, Jun 21, 2:44 PM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 244 PM EDT TUE JUN 21 2016 KYZ044-050>052-058>060-069-088-104-106>120-222145- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON- HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...MCKEE... ANNVILLE...CUMBERLAND...HARLAN...SANDY HOOK...WEST LIBERTY... PAINSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG... INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 244 PM EDT TUE JUN 21 2016 ...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS WILL BE PRESENT THROUGH THIS EVENING...SOME STORMS MAY BE SEVERE THROUGH THIS AFTERNOON MAINLY SOUTH OF THE I-64 CORRIDOR. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS...LARGE HAIL...TORRENTIAL RAINFALL...AND FREQUENT CLOUD-TO- GROUND LIGHTNING. SOME LINGERING THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE ON WEDNESDAY AND THURSDAY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES ON FRIDAY AND AGAIN ON SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER TODAY THROUGH THURSDAY. FURTHER SPOTTER ACTIVATION MAY BE NEEDED FOR STORMS LATER IN THE WEEK AS WELL. KYZ068-079-080-083>087-222145- ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL- INCLUDING THE CITIES OF...BROADHEAD...MOUNT VERNON...BURNSIDE... SOMERSET...LONDON...MONTICELLO...STEARNS...WHITLEY CITY... CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE 244 PM EDT TUE JUN 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS WILL BE PRESENT THROUGH THIS EVENING. THE MAIN THREATS WITH THESE STORMS WILL BE GUSTY WINDS...TORRENTIAL RAINFALL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING. SOME LINGERING THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE ON WEDNESDAY AND THURSDAY. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...HAIL...LOCALLY HEAVY RAINFALL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING. THUNDERSTORMS WILL ALSO BE POSSIBLE AT TIMES ON FRIDAY AND AGAIN ON SUNDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER ON WEDNESDAY AND THURSDAY. FURTHER SPOTTER ACTIVATION MAY BE NEEDED FOR STORMS LATER IN THE WEEK AS WELL. JMW/SHALLENBERGER
In the hours before
Special weather statement, Jun 21, 2:04 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
204 PM EDT TUE JUN 21 2016
KYZ106-107-109-211830-
MORGAN-JOHNSON-MAGOFFIN-
204 PM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT MORGAN...JOHNSON...MAGOFFIN...
AT 203 PM EDT...A STRONG THUNDERSTORM WAS OVER WEST LIBERTY...MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 35 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...SALYERSVILLE...BROWNLOW...GORDON FORD...WILLIAMS...
CISCO...WHITE OAK...CROCKETT...GRAYFOX...ELNA...PERLIE...MIMA...
QUOD...EVER...RELIEF...LENOX...PLUTARCH...LIBERTY ROAD...
POMP AND FLAT FORK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTHEASTERN...SOUTHEASTERN AND EAST CENTRAL KENTUCKY.
&&
LAT...LON 3799 8302 3796 8300 3798 8297 3797 8287
3775 8304 3788 8336 3801 8328
TIME...MOT...LOC 1803Z 281DEG 27KT 3793 8325
RAYSpecial weather statement, Jun 21, 2:16 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
216 PM EDT TUE JUN 21 2016
KYZ050-051-060-211900-
MONTGOMERY-BATH-MENIFEE-
216 PM EDT TUE JUN 21 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MONTGOMERY...BATH...
MENIFEE COUNTIES THROUGH 3 PM EDT...
AT 215 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR PARIS...OR
16 MILES NORTHWEST OF MOUNT STERLING...MOVING SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...OWINGSVILLE...MARSHALL...JEFFERSONVILLE...CAMARGO...
SHARPSBURG...SALT LICK...LOWER SPENCER...BETHEL...FLAT CREEK...
BOURBON FURNACE...PRESTON...ODESSA...EWINGTON...SIDEVIEW...
WALKERS CROSSING...HOPE...STEPSTONE...PREWITT AND CEDAR GROVES.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS
105 AND 129.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EAST CENTRAL KENTUCKY.
&&
LAT...LON 3823 8369 3822 8370 3820 8366 3817 8364
3819 8363 3819 8360 3817 8359 3815 8362
3812 8360 3815 8358 3814 8356 3805 8357
3790 8380 3800 8401 3811 8408 3828 8387
TIME...MOT...LOC 1815Z 300DEG 37KT 3823 8416
RAYSpecial weather statement, Jun 21, 2:34 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
234 PM EDT TUE JUN 21 2016
KYZ050-058-059-211930-
MONTGOMERY-ESTILL-POWELL-
234 PM EDT TUE JUN 21 2016
...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY...ESTILL AND
POWELL COUNTIES THROUGH 330 PM EDT...
AT 233 PM EDT...A STRONG THUNDERSTORM WAS NEAR WINCHESTER...OR 13
MILES SOUTHEAST OF LEXINGTON...MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STANTON...CLAY CITY...PALMER...LEVEE...VAUGHNS MILL...COBHILL...
BOWEN...PITTS...PATSEY...HARGETT...ROGERS CHAPEL...CRESSY...
SPOUT SPRINGS...KNOWLTON...FITCHBURG...PILOT...HAYSTACK...
WILLOW TREE...FURNACE AND KIMBRELL.
THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 12
AND 33.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EAST CENTRAL KENTUCKY.
&&
LAT...LON 3785 8367 3783 8365 3766 8383 3779 8408
3781 8408 3781 8412 3784 8408 3782 8407
3785 8406 3784 8400 3787 8403 3787 8402
3790 8399 3792 8399 3793 8397 3801 8401
TIME...MOT...LOC 1833Z 298DEG 24KT 3797 8423
RAYThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:04 PM EDT | Special Weather Statement | JKL | Morgan | 26 min |
| Jun 21, 2:16 PM EDT | Special Weather Statement | JKL | Bath, Montgomery | 44 min |
| Jun 21, 2:34 PM EDT | Special Weather Statement | JKL | Powell | 56 min |
| Jun 21, 2:49 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Powell | 56 min |
| Jun 21, 2:56 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Morgan, Rowan | 34 min |
| Jun 21, 3:19 PM EDT | Special Weather Statement | JKL | Morgan | 26 min |
| Jun 21, 3:25 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Lee, Owsley, Powell, Wolfe | 35 min |
| Jun 21, 3:56 PM EDT | Severe Thunderstorm Warning | JKL | Martin, Pike | 34 min |
| Jun 21, 4:03 PM EDT | Special Weather Statement | JKL | Breathitt | 27 min |
| Jun 21, 4:10 PM EDT | Areal Flood Advisory | JKL | Breathitt, Jackson, Lee, Owsley, Rockcastle | 3 hr |
| Jun 21, 4:19 PM EDT | Special Weather Statement | JKL | Clay, Jackson | 26 min |
| Jun 21, 4:28 PM EDT | Areal Flood Advisory | JKL | Martin, Pike | 2 hr |
| Jun 21, 4:32 PM EDT | Special Weather Statement | JKL | Bell | 28 min |
| Jun 21, 4:41 PM EDT | Severe Thunderstorm Warning | JKL | Bell | 19 min |
| Jun 21, 4:51 PM EDT | Special Weather Statement | JKL | Pike | 24 min |
| Jun 21, 5:02 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Pike | 43 min |
| Jun 21, 5:08 PM EDT | Areal Flood Advisory | JKL | Floyd, Pike | 3 hr |
| Jun 21, 5:13 PM EDT | Areal Flood Advisory | JKL | Breathitt, Estill, Jackson, Lee | 2 hr |
| Jun 21, 5:25 PM EDT | Special Weather Statement | JKL | Laurel | 35 min |
| Jun 21, 5:59 PM EDT | Special Weather Statement | JKL | Bell, Knox | 46 min |
| Jun 21, 6:37 PM EDT | Special Weather Statement | JKL | Knox | 23 min |
| Jun 21, 7:29 PM EDT | Areal Flood Advisory | JKL | Clay | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.